MAUDE Adverse Event Report: GLOBUS MEDICAL, INC. QUARTEX; QUARTEX 4.0MM POLYAXIAL SCREW, 30MM

GLOBUS MEDICAL, INC. QUARTEX; QUARTEX 4.0MM POLYAXIAL SCREW, 30MM
Model Number 1149.4030
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 06/04/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not available for evaluation.The quartex screw fractured at the shank neck while the surgeon was adjusting its position using the "stab and grab" quartex driver.The surgeon used the hospital's own removal set and attempted to remove the shank.The confirmed that while attempting to remove the shank, the vertebral artery was damaged and a bleed resulted.The case was aborted, patient stabilized, and later the construct was extended to the occiput.The event evaluation form described that there was serious patient effect.This, as well as the description of the event, leads to an observed severity of moderate which is within the expected risk level.
 
Event or Problem Description
It was reported that a quartex screw fractured under the screw head, while trying to remove the fractured screw the vertebral artery was damaged and the case was aborted.

Brand Name
QUARTEX
Common Device Name
QUARTEX 4.0MM POLYAXIAL SCREW, 30MM
Manufacturer (Section D)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key23042474
Report Number3004142400-2025-00201
Device Sequence Number13234104
Product Code NKG
UDI-Device Identifier00889095355215
UDI-Public00889095355215
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K161591
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1149.4030
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/05/2025
Initial Report FDA Received Date09/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown